Blood bruising under the skin - British Lung Foun...

British Lung Foundation

45,853 members54,063 posts

Blood bruising under the skin

Chocksaway
Chocksaway

When the talk is of bruising, does that include blood coloured bruises?

28 Replies
oldestnewest

Yes, that’s what I get, often about the size of coins for me. Usually on my lower arms, from simple bumps, or scratches from my puppy. I look like I’ve been fighting off an attacker at times. More a Superficial red colour than the traditional deeper purple bruise.

ladyn
ladyn in reply to beech

I get them on my arms, recently I bumped it and it started bleeding. Had to get cream from my doctor. Showed him on a video call. Think the steroid inhaler may thin the skin.

It does with me. The tiniest bump.

Mine is in the same spot on the back of my hand, when it's coming on it usually starts by itching then it becomes slightly raised then it becomes painful and very sore. The back of my hand always feel like something is crawling under my skin that slowly travels up my arm. Would love to know what causes it so if anyone has any idea I woul love to hear it.

Hi I believe it’s steroids (tablets or inhalers) that cause it. My lung specialist wanted me to try an inhaler without steroids to try to help with the bruising but unfortunately my breathing was really bad on it so went back to my Symbicort. Barbs x

the cause is steroids i get them all the time I think they make the skin very thin

starskyd
starskyd in reply to weebandy

Snap weebandy. I am always getting bruises, sometimes they are little but some are really big, angry looking bruises, looks like I've been in a fight...steroids and inhaled steroids, typical side effects

I get them too. From blue to red. Or the other way round.

I get them mostly on my lower arms with the slightest knock. Steroidal medication and other types of medication thins the skin especially as we get older. Also long term aspirin use makes the blood thinner so bleed more easily. Sometimes think I could do with arm shields.

Chocksaway
Chocksaway in reply to Biofreak

😂

I get them, it's mainly due to Steroids and Warfarin. I have bought some protective sleeves/ cuffs from Ebay and wear them when doing jobs such as gardening. They do help quite a lot. If I do get them I use an Aloe Vera based cream called Cyclax which helps clear it quicker.

DJS6
DJS6 in reply to Grayjay

I get them too, and bleeding - especially when gardening, but sometimes for no apparent reason! Good tip to use protective sleeves, I'll try them...

I use a concealer make-up from Nyx at Boots which does a reasonable job of hiding the marks if needed when trying to look like a normal person!

Oh, and if I make a really good job of it and break the skin and get bleeding, I’ve found I need light sterI strips as sensitive and normal plasters cause worse damage if I try to remove them without soaking thoroughly.

I’d love suggestions for good “plasters” as I also seem to bleed copiously these days from the slightest tear or cut.

Chocksaway
Chocksaway in reply to beech

I have the same issue, my husband is constantly giving dire warnings of me getting blood poisoning from puppy and gardening wounds but he’s very good at first aid. He often puts a a small dressing on the wound uses Mepitac tape to hold it in place. It isn’t too sticky and comes off a bit too easily at times

Damon1864
Damon1864Volunteer

I suffer from this also suffer from this, I only have to knock myself and I bruise especially on my lower arms. Have a lovely day and take care 😊 Bernadette and Jack 🐕 xxxx

Chocksaway
Chocksaway in reply to Damon1864

And to you 😀

I have a newish red one on .ower arm from a thwack from the dog's claw. I dont mind though as in the past on different preventer it would have been a skin rip and open wound. I know this red one will fade soon. Hope that helps. P

Chocksaway
Chocksaway in reply to peege

So can I ask what you’re on that makes a difference?

peege
peege in reply to Chocksaway

I was on Seretide 250 2 puffs twice daily. Skin was a mess from my 50's, so any scars from it being ripped. Within a year of being on Fostair it was hugely improved and now I've not had a rip for quitesome time. Hard,y ever harder purp,e bruising just the odd red one.

Addendum: wear double tubigrip on arms for protection when active ie gardening

Dear Chocksaway,

The term for this condition is senile purpura. (get it myself) Generally nothing to worry about, but have it checked out if you wish.

Chocksaway
Chocksaway in reply to meldi44

Thank you for giving me the name for it

Biofreak
Biofreak in reply to meldi44

Oh no now I'm senile as well 🤣😂

Chocksaway
Chocksaway in reply to Biofreak

Yeah it’s not a great name is it

Biofreak
Biofreak in reply to Chocksaway

☹️😭

I’m currently full of them on my lower arms looks like I’ve been through the wars

Not good, I know what you mean

👍

You may also like...